I have a stye although its not painful at all. I'm guessing its a chalazion. How can I get rid of my chalazion? (photo)

I been having this bump on my eyelid for almost a year now, my doctor said it was nothing at first then she said ut was stye but she just looked at it. I did research and it says a stye is painful and the bump i have doesnt hurt at all. So it might be a chalazion, she prescribed me some eyedrops called gentamicin sulfate opthalmic solution usp and it doesnt work at all. Will i have to get surgury?

Doctor Answers 4

Eyelid chalazion (stye) removal

The only effective treatment to get rid of the chalazion would be to surgically cut it out using hidden inside eyelid incision under local anesthesia. See following link.

Beverly Hills Oculoplastic Surgeon
4.9 out of 5 stars 58 reviews

Warm compresses will be completely ineffective after a year.

The eyedrops are just going to irritate the eyes and will have absolutely no effect on the bump.  This is not an infection and suggests that whoever is treating you does not know anything about eyelids.  You would benefit from a real examination.  Depending on precisely your history and findings, treatment can go one of two ways.  An excisional biopsy might be advised to diagnose the bump or a corticosteroid injection may be recommended, which may be sufficient to melt the chalazia without the necessity of surgery.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
4.9 out of 5 stars 23 reviews

Bump on eyelid

It is a chalazia. I usually treat them with warm compresses and an antibiotic/steroid ointment for 2 weeks. If it doesn't go away, then I surgical drain them in the office. I would recommend you see an ophthalmologist/oculoplastic surgeon for evaluation and treatment.

Byron A. Long, MD
Marietta Oculoplastic Surgeon
5.0 out of 5 stars 3 reviews

Getting rid of a chalazion

Start wuth hot compresses (twice a day for 5 minutes) and washing the eyelids with mild soap. If it isn't improved in a week or two, see your ophthalmologist. You may need a steroid ointment at some point.

Matheson A. Harris, MD
Salt Lake City Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.